MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0315
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the device was retracted through its introducer sheath; therefore, the reported inability to advance the ruby coil lp from its starting position could not be confirmed.Further evaluation revealed pusher assembly kinks on the proximal end and along the distal shaft, and offset coil winds along the embolization coil.This damage was likely incidental to the reported complaint and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the ruby coil lp not being able to advance at all past its initial position within its introducer sheath.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right gastric artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician placed ruby coil lps in the target location using the microcatheter.Subsequently, while attempting to advance another ruby coil, the physician experienced resistance and noticed the ruby coil was stuck in the starting position within the introducer sheath.After making two more attempts, the physician removed the ruby coil lp.The procedure was completed using additional ruby coil lps and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12019124
Report Number3005168196-2021-01360
Device Sequence Number14370946
Product Code HCG
UDI-Device Identifier00815948021792
UDI-Public00815948021792
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model NumberRBYLP0315
Device Catalogue NumberRBYLP0315
Device Lot NumberF99272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR
Date Report Sent to FDA01/01/2005